Common "Antidepressants" queries answered by top doctors | iCliniq

Antidepressants

The medicines used to treat the symptoms of clinical depression are called antidepressants. They are also used to treat generalized anxiety disorder (GAD), obsessive-compulsive disorder (OCD), and sometimes for post-traumatic stress disorder. Some of the antidepressants commonly used are Fluoxetine, Imipramine, Bupropion, and Sertraline.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I would like to safely quit taking Esnax Plus. Kindly help.

Query: Hi doctor, I am taking Esnax Plus (Escitalopram 10 mg, Clonazepam 0.5 mg) since last one year for anxiety. Now, I want to cut this medicine but after stopping this for some days, now I am feeling anxious, lightheadedness, increased pulse, etc. Previously, I also tried to cut the medicine and felt th...  Read Full »


Dr. Penchilaprasad Kandikattu

Answer: Hello, Welcome to icliniq.com. Sudden stopping of the above drug may cause withdrawal symptoms. So you can start with slow withdrawal like take above tablet half every day or full tablet alternate day for three months. Then dose may be reduced to weekly 2 to 3 times for two months, then weekly 1 t...  Read Full »

I am on antidepressant medications. Can it lead to low libido?

Query: Hello doctor, I have been taking antidepressant medicines for the past year. I suffer from low sex drive (low libido). I do not masturbate. Are these side effects of antidepressants? I am worried as I am getting married soon. Please help.  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. I went through your query. Medications do not reduce sexual drive but they may cause erectile dysfunction for a short time. Depression can cause a decrease in your sexual drive. So, I suggest you follow the instructions mentioned below. 1. You should do exercises d...  Read Full »

Why do I feel ill and sleepy at daytime after taking Veniz XR?

Query: Hi doctor, I am a 22-year-old male. I have a problem. When I sleep at daytime, I feel ill and sweaty the whole day. When I am not sleeping, I feel better. I want to know about this problem. I am taking Veniz XR for the past six years. Does it cause any side effect? How can I wean off this antidepre...  Read Full »


Dr. Bharat Udey

Answer: Hi, Welcome to icliniq.com. Yes, excessive sweating can be caused due to Veniz XR (Venlafaxine). Sweating is the most common side effect of Veniz XR. Daytime sleepiness itself is a separate side effect. Veniz XR causes drowsiness and excessive yawning. As you have been taking Veniz XR for the past s...  Read Full »

Can Fluoxetine cause restless leg syndrome?

Query: Hello doctor, I have been on Fluoxetine antidepressant drug for a few years. I just started to notice few change, but I do not know what to do. I am getting more headaches than normal, restless legs at night and hot sweat most of the day and night. Are my problems related to the drug? Can you presc...  Read Full »


Dr. Ramkesh Prasad

Answer: Hello, Welcome to icliniq.com. Yes, the problems you are facing are most likely related to long-term side effects of the drug Fluoxetine. Mild headaches and sweating are known side effects intrinsic to Fluoxetine. Usually this drug is tolerated by most patients only at the lowest effective dose. Als...  Read Full »

Can Escitalopram, Buspirone, and Aripiprazole be taken together?

Query: Hi doctor, Is it fine to take Escitalopram 20 mg, Buspirone 7.5 mg Aripiprazole 2 mg? Why is my doctor pressing all of these on high doses? Would there be a reason? Escitalopram makes me apathetic but does help with depression. However, it raises anxiety. Buspirone worsens depression, causes tiredne...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. Your first query consult is on us! Thank you for taking help from a psychiatrist. I can understand your problem and situation. Your psychiatrist may have given you medications due to your symptoms. But I need more details, like the duration of your illness and the s...  Read Full »

My friend has been suffering from depression. Kindly help.

Query: Hi doctor,I have a bit of a concern about my old colleague. He has been going through a rough patch, especially since he lost his job during the pandemic. He has been struggling with depression. He has been on antidepressants for a while now, but I am not sure if he should keep taking them, consider...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hi, Welcome to icliniq.com. I understand your concern. I can understand your problem and your friend's situation. Your friend is an antidepressant. If he has taken medication under the guidance of a psychiatrist and his psychiatrist is aware of his heart condition. I must hope that he has been given...  Read Full »

After taking antidepressants, my cousin remains drowsy. Why?

Query: Hi doctor, My 22 year old cousin has been feeling depressed, easily irritable, and anxious for past few months. He also smokes 5 to 6 cigarettes per day. We consulted a psychiatrist last week, and he prescribed some medicines. After taking these medications he is feeling drowsy, and he says that his...  Read Full »


Dr. Prashant Gohil

Answer: Hi, Welcome to icliniq.com. I have seen the attached prescription (attachment removed to protect patient identity). The medicines which are prescribed for your cousin are antidepressants, mood stabilizer, and multivitamins. As you have told that your cousin is feeling depressed, irritable, and anxi...  Read Full »

My cousin is struggling with depression. Please help.

Query: Hello doctor, I came across something intriguing and I am hoping you can shed some light on it. I read about a Ketamine spray that is gaining traction as a treatment for severe depression. Please correct me if I am wrong, but is Ketamine primarily used as an anesthetic? I work in pharma, so I am a ...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. I can understand your problem and your cousin's situation. Yes, you are correct that Ketamine is primarily known as an anesthetic. However, in recent years, there has been growing interest in its potential as a treatment for severe depression, particularly treatment-r...  Read Full »

I have been having severe anxiety and loss of balance. My doctor prescribed some antidepressants and anti-anxiety drugs. Do they have any side effects?

Query: Hello doctor, For two months I was having severe anxiety that I could not even walk properly. There was a lot of loss of balance then I visited a neurologist for consultation. He advised me a bundle of tests and also told brain MRI. All my reports were normal including brain MRI. Then prescribed so...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hello, Welcome to icliniq.com. If every investigation came normal and you have anxiety you should consult a psychiatrist rather than a neurologist. This will help in making the right diagnosis of symptoms. If the anxiety is persistent the dose of Fluoxetine can be increased to 40 mg per day after ...  Read Full »

I have premature ejaculation for the past six months. What to do?

Query: Hello doctor, I am a 20-year-old male. I am having premature ejaculation problems. It has started sometime back and it may sound weird. I went from barely feeling anything and lasting an hour for before three years, to being almost hypersensitive and lasting 10 seconds tops for the past six to eigh...  Read Full »


Dr. Narayanasamy Senduran

Answer: Hello, Welcome to icliniq.com. Brief answers include, behavioral approaches during sexual activity, sexual counseling, avoiding anxiety and stress factors, and taking antidepressants (serotonin group drugs). Detailed answers include, if I am your physician, I would suggest you with behavioral approa...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.